Alert archive / New York / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind chill advisory at Jan 8, 2014, 3:25 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 3:25 AM EST (08:25 UTC)
- Expired
- Jan 8, 2014, 10:02 AM EST
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WWUS41 KBGM 080825 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 325 AM EST WED JAN 8 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-081500- /O.CAN.KBGM.WC.W.0002.000000T0000Z-140108T1500Z/ /O.NEW.KBGM.WC.Y.0002.140108T0825Z-140108T1500Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 325 AM EST WED JAN 8 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * LOCATIONS...ALL OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK. * HAZARDS...BITTERLY COLD WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 20 BELOW ZERO. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...THROUGH EARLY THIS MORNING. * TEMPERATURES...3 BELOW TO 4 ABOVE ZERO. * IMPACTS...PROLONGED EXPOSURE TO BITTER COLD WILL POSE A RISK FOR FROST BITE AND HYPOTHERMIA FOR ANYONE OUTSIDE, EVEN FOR A SHORT PERIOD OF TIME. THIS IS LIFE-THREATENING COLD FOR THOSE NOT IN SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ PN
1 follow-up statement
928 WWUS41 KBGM 081502 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1002 AM EST WED JAN 8 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-081615- /O.CAN.KBGM.WC.Y.0002.000000T0000Z-140108T1500Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1002 AM EST WED JAN 8 2014 ...WIND CHILL ADVISORY IS EXPIRED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXPIRED THE WIND CHILL ADVISORY. TEMPERATURES ACROSS THE REGION HAS WARMED UP TO WHERE DANGEROUS WIND CHILL VALUES ARE NO LONGER PRESENT. TEMPERATURES WILL CONTINUE TO RISE THROUGHOUT THE AFTERNOON TODAY AND REACH THE MID TO UPPER TEENS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 1:52 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 8, 1:52 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
152 AM EST WED JAN 8 2014
.SYNOPSIS...
AN ARCTIC AIRMASS WILL RESIDE OVER THE REGION THROUGH WEDNESDAY
NIGHT. DANGEROUSLY COLD WIND CHILLS WILL PERSIST THIS MORNING.
THE CORE OF THE ARCTIC AIRMASS WILL MOVE NORTHEAST OF THE REGION
BY THURSDAY WITH MODERATING TEMPERATURES. AN UPPER LEVEL
DISTURBANCE MOVING IN FROM THE SOUTHWEST MAY SPREAD SNOW SHOWERS
INTO THE AREA THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /THROUGH TODAY/...
115 AM UPDATE...
HV CUT BACK ON POPS SIGNIFICANTLY FOR NRN ONEIDA CNTY AS BAND IS
PRETTY MUCH STAGNANT ACRS JEFFERSON/LEWIS CNTYS. EXPECT JUST A FEW
FLURRIES AND/OR SNOW SHOWERS FOR LATE TONIGHT WITH, AT MOST, A
HALF-INCH OF SNOW POSSIBLE ALONG THE LEWIS CNTY LINE.
ALSO UPDATED TEMPS TO GO BLO ZERO AT SVRL LOCALES AT HIGHER
ELEVATIONS. HWVR, WINDS ARE REMAINING UNDER 10MPH EXCEPT FOR AN
OCNL GUST NR 20 OUT OF THE W-SW. THIS LOOKS TO YIELD WIND CHILL
VALUES DOWN TWD -20F FOR THIS MRNG AND WL NEED TO MAKE DECISION ON
WHETHER TO CONVERT WC WARNING TO A WC ADVISORY. NO OTHER CHGS NEEDED.
PREV DISCOS BLO...
8 PM UPDATE... OUR CURRENT FCST IS IN EXCELLENT SHAPE...SO JUST
MINOR TWEAKS WERE MADE ATTM.
SAT/RADAR TRENDS THE LAST 2-3 HRS SHOW PERHAPS A SLGT SWD SHIFT IN
THE ORIENTATION OF THE LES BAND OFF LK ONT...ALTHOUGH IT REMAINS
SOLIDLY ACRS SRN JEFFERSON/NRN OSWEGO/CNTRL LEWIS CNTYS ATTM.
THERE ARE STILL HINTS IN SOME OF THE LATEST HI-RES MODEL GUIDANCE
THAT THIS BAND COULD EDGE A BIT FURTHER S TWDS 06Z...AND APPROACH
THE ONEIDA/LEWIS CNTY LN. EVEN IF THIS OCCURS...THOUGH...WITH THE
LWR END OF THE MIXED LYR STILL PROGGED TO EXHIBIT A 250-260
VECTOR...WE THINK THE MAIN CORE OF THE BAND WILL REMAIN SAFELY N
OF ONEIDA CNTY. WE BRING SHSN BRIEFLY INTO FAR NRN ONEIDA LTR TNT
(GENERALLY ABT 06-10Z)...BEFORE LIFTING IT NWD AGN ARND DAYBREAK.
OUR EARLIER FCST OF PERHAPS 1-3" OF SNOW NEAR THE ONEIDA/LEWIS CNTY
LN STILL LOOKS REASONABLE.
ELSEWHERE...GENERALLY CLEAR TO PTLY CLDY SKIES SHOULD PREVAIL...WITH
PERHAPS A FEW FLRYS UP THE LAKE PLAIN CNTYS OVERNIGHT. TEMPS WILL
REMAIN FRIGID...WITH LOWS ZERO TO MINUS 5 MOST LOCALES.
WIND CHILL WRNGS WILL BE MAINTAINED...WITH APPARENT TEMPS STILL
RUNNING IN THE -15 TO -30F RANGE.
PREV DISC... THE CORE OF THE ARCTIC AIRMASS WILL REMAIN OVER THE
NORTHEAST THROUGH THIS PERIOD. OVERNIGHT LOWS WILL RANGE FROM ZERO
TO 10 BELOW AND THIS COMBINED WITH WESTERLY WINDS OF 10 TO 20 MPH
AND GUSTY AT TIMES WILL KEEP WINDS CHILL VALUES BETWEEN 15 AND 30
DEGREES BELOW ZERO. EXTENDED THE WIND CHILL WARNING INTO WEDNESDAY
MORNING.
LES BAND EAST OF LAKE ONTARIO STRETCHES PRIMARILY FROM THE
WATERTOWN AREA ACROSS FORT DRUM AND INTO NORTHERN LEWIS COUNTY.
MODEL SOUNDINGS SUGGEST THIS BAND WILL DROP SLOWLY SOUTH
OVERNIGHT POSSIBLY BRUSHING NRN ONEIDA COUNTY BETWEEN 03Z-09Z THEN
LIFTING BACK NORTH OF THE AREA. WILL INCLUDE LIKELY POPS DURING THIS
PERIOD WITH A COUPLE OF INCHES OF SNOW POSSIBLE. LOWERING INVERSION
WILL ALSO SLIGHTLY WEAKEN THE BAND OVERNIGHT COMPARED TO LAST
NIGHT AND TODAY'S INTENSITY. THE BAND WILL RESIDE NORTH OF THE AREA
ON WEDNESDAY.
ON WEDNESDAY, PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED WITH
SFC HIGH PRES OVER THE MID ATLANTIC REGION AND WSW FLOW
PERSISTING. MAX TEMPS WILL CLIMB INTO THE TEENS.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WEDNESDAY NIGHT/THURSDAY...SFC HIGH PRES WILL BUILD EAST INTO THE
AREA FROM THE MID WEST. AS THIS OCCURS, LOW LEVEL FLOW WILL SHIFT
MORE NORTHWEST LATE WED NIGHT INTO THURSDAY, POSSIBLY BRING SOME
LAKE EFFECT SNOW SHOWERS OVER THE NRN CWA. WILL CARRY SLIGHT
CHC/CHC POPS HERE THROUGH THIS PERIOD. LOWS WED NIGHT WILL RANGE
FROM 5 TO 15 DEGREES ABOVE ZERO WITH HIGHS THURSDAY INTO THE LOWER
TO MIDDLE 20S.
THURSDAY NIGHT/FRIDAY...UPPER LEVEL TROF DIGS IN THE MID WEST RESULTING
IN SOUTHWEST UPPER LEVEL FLOW ACROSS THE NORTHEAST. MID LEVEL WAA
WILL MAKE FOR MOSTLY CLOUDY SKIES ALONG WITH SLIGHT CHC POPS FOR
SNOW SHOWERS. TEMPS ON FRIDAY WILL MODERATE INTO THE LOWER TO
MIDDLE 30S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
130 AM WED UPDATE...
JUST MINOR CHANGESS. FOLLOWED WPC GUIDANCE. UPPED POPS FOR RAIN
SATURDAY TO CAT. MODELS AGREE AGAIN ON STEADY RAIN ESPECIALLY IN
THE AFTN. IN GENERAL TEMPERATURES ABOVE NORMAL WITH AN ACTIVE
PROGRESSIVE PATTERN. COLDER AIR WAITS UNTIL WED AND AGAIN AFTER
THAT.
300 PM EST UPDATE...
A ROLLER COASTER FORECAST IS IN STORE FOR THE EXTENDED. AN UPPER
LEVEL TROUGH WILL START TO DIG FURTHER SOUTH ALONG THE ROCKY
MOUNTAINS FRIDAY NIGHT INTO SATURDAY. SATURDAY THIS TROUGH WILL
START TO LIFT EAST AND AS IT DOES THIS... THE WAVE WILL BECOME
SEPARATED INTO TWO SEPARATE SYSTEMS. THE SOUTHERN PORTION OF THE
WAVE WILL BECOME CUTOFF AND REMAIN OVER TX AND THE NORTHERN
PORTIONS OF THE WAVE WILL CONTINUE TO SHIFT EAST TOWARDS THE
NORTHEAST CONUS.
THE NORTHERN STREAM...
THE NORTHERN STREAM WILL PROVIDE SUPPORT FOR THE CONTINUATION OF
CYCLOGENESIS OVER CENTRAL CANADA. THIS SURFACE LOW WILL MOVE
NORTHEAST OVER EASTERN CANADA AND FORCE A FRONT OVER THE REGION
RESULTING IN THE CHANCE FOR SNOW AND RAIN SHOWERS. THIS SYSTEM
WILL MOVE OUT OF THE AREA SUNDAY AFTERNOON. RAIN AND SNOW SHOULD
BE THE DOMINATE PRECIP TYPE... HOWEVER THERE IS THE POSSIBILITY OF
A WINTRY MIX BUT DECIDED TO KEEP OUT OF THE FORECAST DUE TO
UNCERTAINTY.
THE SOUTHERN STREAM...
AS THE CUTOFF LOW MOVES EAST... THERE IS A CHANCE FOR CYCLOGENESIS
TO DEVELOP ACROSS THE GULF OF MEXICO ON SUNDAY. THIS SFC LOW MAY
THEN TRAVEL ALONG THE EAST COAST BRINGING ANOTHER CHANCE FOR RAIN
AND SNOW SHOWERS. THE LATEST MODEL GUIDANCE IS VERY DIFFERENT
WITH THE PLACEMENT OF THE TRACK OF THE LOW. THE ECMWF KEEPS THE
SFC LOW OFF TO SEA WHILE THE GFS KEEPS THE LOW ALONG THE COAST.
DECIDED TO KEEP LOW POPS BECAUSE THE SFC LOW COULD TAKE EITHER
PATH.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
1230 AM UPDATE...
VFR CONDITIONS ARE FORECAST THIS FIRST 24 HOURS, AS IT IS
APPARENT THE STRONG LAKE BAND OVER NORTHERN NY WILL REMAIN NORTH
OF RME AND SYR. LAKE ERIE BAND EXTENDING ONLY A SMALL DISTANCE
FROM THE LAKE. CLEAR TO SCATTERED SKIES WILL BECOME BROKEN TO
CLOUDY THIS AFTN AND CONTINUE INTO TONIGHT.
WINDS ARE THE MAIN CONCERN. SOME GUSTS TO 20 KNOTS ARE POSSIBLE
SYR AND RME THE FIRST 3 HOURS. WINDS SUBSIDING TODAY TO BE AROUND
5 KTS THIS EVENING. EXPECTED THROUGH ABOUT 6Z. THEREAFTER THE
GUSTS WILL SUBSIDE AND SUSTAINED WESTERLY WINDS WILL BE AROUND 10
KNOTS.
OUTLOOK...
WED NGT TO THU...MAINLY VFR.
THU NGT TO FRI NGT...RESTRICTIONS POSSIBLE IN LIGHT SNOW...OR A
RAIN/SNOW MIX.
SAT TO SUN...MVFR IN RAIN.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL WARNING UNTIL 10 AM EST THIS MORNING FOR PAZ038>040-
043-044-047-048-072.
NY...WIND CHILL WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...RRM
NEAR TERM...MLJ/PVN/RRM
SHORT TERM...RRM
LONG TERM...KAH/TAC
AVIATION...TACHazardous weather outlook, Jan 7, 3:15 PM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EST TUE JAN 7 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-082015- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 315 PM EST TUE JAN 7 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
Nearby
Wind Chill Advisories in New York, 2014Wind Chill Advisories in Pennsylvania, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.